Alert archive / Wisconsin / Frost Advisories in 2013

Frost Advisory 4, NWS La Crosse, WI

September 16, 20136 counties in Wisconsin

NWS La Crosse, WI issued this frost advisory at Sep 16, 2013, 7:58 PM CDT for 6 counties in Wisconsin. It took effect at Sep 17, 2013, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2013, 7:58 PM CDT (00:58 UTC)
In effect from
Sep 17, 2013, 1:00 AM CDT
Expired
Sep 17, 2013, 7:00 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

086 
WWUS73 KARX 170058
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
758 PM CDT MON SEP 16 2013

...FROST EXPECTED OVERNIGHT ALONG AND NORTH OF INTERSTATE 94...

.THE COMBINATION OF DRY AIR AND LIGHT WINDS...ASSOCIATED WITH
HIGH PRESSURE IN PLACE...WILL ALLOW TEMPERATURES TO DIP INTO THE
LOWER TO MID 30S ALONG AND NORTH OF INTERSTATE 94. AREAS OF FROST
WILL FORM AFTER MIDNIGHT DUE TO THESE COOL TEMPERATURES. PLAN ON
THE FROST TO DISSIPATE QUICKLY AROUND SUNRISE.

WIZ017-029-034-042>044-170900-
/O.NEW.KARX.FR.Y.0004.130917T0600Z-130917T1200Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON
758 PM CDT MON SEP 16 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY. 

* AREAS OF FROST WILL FORM AFTER 1 AM AS TEMPERATURES FALL INTO
  THE LOWER AND MID 30S.

* SENSITIVE PLANTS COULD BE DAMAGED OR KILLED BY THE FROST IF NOT
  PROTECTED FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AJ

WEATHER.GOV/LACROSSE
2 follow-up statements
536 
WWUS73 KARX 170906
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
406 AM CDT TUE SEP 17 2013

...EXPECT SOME FROST THIS MORNING...

.AREAS OF FROST WILL BE FOUND ACROSS THE REGION THIS MORNING AS
TEMPERATURES IN SOME LOCATIONS HAVE DIPPED INTO THE LOWER TO
MIDDLE 30S. THE FROST WILL QUICKLY DISSIPATE AFTER SUNRISE.

WIZ017-029-034-042>044-171200-
/O.CON.KARX.FR.Y.0004.000000T0000Z-130917T1200Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON
406 AM CDT TUE SEP 17 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* AREAS OF FROST WILL BE FOUND ACROSS THE AREA THIS MORNING WITH
  TEMPERATURES IN THE LOWER TO MIDDLE 30S.

* SENSITIVE PLANTS COULD BE DAMAGED OR KILLED BY THE FROST IF 
  NOT PROTECTED FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

04

WEATHER.GOV/LACROSSE
286 
WWUS73 KARX 171141
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
641 AM CDT TUE SEP 17 2013

...FROST WILL QUICKLY DISSIPATE...

.WITH CLOUDS SPREADING OVER THE AREA AND TEMPERATURES RISING INTO
THE UPPER 30S...THE FROST WILL QUICKLY DISSIPATE THIS MORNING.

WIZ017-029-034-042>044-171245-
/O.EXP.KARX.FR.Y.0004.000000T0000Z-130917T1200Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON
641 AM CDT TUE SEP 17 2013

...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

LOOK FOR THE FROST TO QUICKLY DISSIPATE THIS MORNING AS CLOUDS
SPREAD OVER THE AREA AND TEMPERATURES WARM INTO THE UPPER 30S.

$$

04

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 16, 6:31 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Sep 16, 6:31 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
631 PM CDT MON SEP 16 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 309 PM CDT MON SEP 16 2013

THE MAIN FOCUS INTO TOMORROW IS WITH THE POTENTIAL FOR FROST
TONIGHT IN NORTH CENTRAL WISCONSIN FOLLOWED BY THE CHANCES FOR
RAIN SHOWERS TOMORROW AFTERNOON.

CURRENTLY...MID TO UPPER LEVEL RIDGING IS DRIFTING EAST INTO THE
UPPER MISSISSIPPI RIVER VALLEY WHILE AN ELONGATED SHORT WAVE
TROUGH EXTENDS FROM SOUTHWEST CANADA DOWN THE FRONT RANGE OF THE
ROCKIES THROUGH THE CENTRAL PLAINS AND MID MISSISSIPPI RIVER
VALLEY. AT THE SURFACE...A BROAD RIDGE OF HIGH PRESSURE IS
CENTERED OVER THE UPPER GREAT LAKES WITH A TROUGH/COLD FRONT OUT
ALONG THE FRONT RANGE OF THE ROCKIES. DRY AIR ASSOCIATED WITH THIS
RIDGE HAS LED TO SKIES CLEARING OUT ACROSS THE REGION WITH SOME
STRATOCUMULUS HANGING ON ACROSS CENTRAL IOWA.

EXPECT THAT SKIES WILL BE CLEAR THROUGH THE NIGHT WITH HIGH LEVEL
CLOUD COVER COMING IN TOMORROW MORNING AS THE MID LEVEL SHORT WAVE
TROUGH LIFTS TO THE NORTHEAST. LOW LEVEL WARM AIR ADVECTION WILL
BE KICKING IN TONIGHT WITH 850MB TEMPERATURES RISING FROM AROUND
6C TO 10C BY DAYBREAK. WHILE THE CLEAR SKIES AND LIGHT WINDS WILL
LEAD TO IDEAL RADIATIONAL COOLING CONDITIONS IN NORTH CENTRAL
WISCONSIN...THINKING IS THAT THE WARMING LOW LEVEL TEMPERATURES
WILL KEEP ANY FROST DEVELOPMENT RATHER PATCHY AND MAINLY IN THE
LOW LYING AREAS. SINCE IT IS NOT LOOKING TO BE VERY
WIDESPREAD...WILL NOT BE ISSUING A FROST ADVISORY FOR TONIGHT.

AS THE MID LEVEL TROUGH LIFTS NORTH TOMORROW...THE QUESTION IS IF
ANY RAIN SHOWERS WILL BE ABLE TO REACH THE GROUND DUE TO A
SUBSTANTIAL DRY LAYER AT 800MB. AS THIS LAYER CONTINUES TO BE
PRECIPITATED INTO...IT WILL EVENTUALLY SATURATE OUT THOUGH
INSTABILITY LOOKS VERY LOW THROUGH THE AFTERNOON. HAVE GONE WITH
AN INCREASING CHANCE OF RAIN SHOWERS FROM SOUTHWEST TO NORTHEAST
THROUGH THE AFTERNOON TO FOLLOW ALONG WITH THE PATH OF THE TROUGH.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 309 PM CDT MON SEP 16 2013

THE BETTER SHOT FOR SEEING ANY RAIN WILL COME IN TUESDAY NIGHT AS
LOW LEVEL MOISTURE TRANSPORT INCREASES WITH THE NOSE OF THE
925-850MB JET POKING INTO THE REGION. 0-3KM MUCAPE INCREASES TO
AROUND 500-1000J/KG AS WELL WHICH SHOULD LEAD TO SOME ISOLATED TO
SCATTERED THUNDERSTORMS OVERNIGHT. CURRENT THINKING IS THAT THE
HIGHEST RAINFALL WILL LIKELY BE ACROSS NORTHEAST IOWA WHERE UP TO
A HALF INCH OF ACCUMULATION IS POSSIBLE.

AS THE LOW LEVEL JET WEAKENS AND THE MID LEVEL SHORTWAVE TRACKS TO
THE NORTHEAST DURING THE LATE MORNING/AFTERNOON ON
WEDNESDAY...THINK THAT THERE WILL BE A BREAK IN THE RAIN ON
WEDNESDAY. HAVE BACKED DOWN ON PRECIPITATION CHANCES IN THE
AFTERNOON BUT THEN BRING THEM BACK UP AGAIN WEDNESDAY NIGHT AS THE
LOW LEVEL JET DEVELOPS AGAIN WITH ITS NOSE FOCUSED ON THE REGION.

THE THREAT FOR SEVERE WEATHER LOOKS LOW FOR TUESDAY NIGHT INTO
THURSDAY MORNING AS THE SHEAR AND INSTABILITY PROFILES LOOK
UNIMPRESSIVE. GOING INTO THURSDAY AFTERNOON...THE TIMING OF A COLD
FRONT PASSAGE IS TRENDING FASTER AND LOOKS LIKE IT WILL COME
THROUGH THE REGION DURING MID TO LATE AFTERNOON AS A CLOSED MID
LEVEL LOW APPROACHES FROM THE WEST. WITH SURFACE DEW POINTS
INCREASING TO THE UPPER 60S AHEAD OF THE FRONT...MODIFIED 16.12Z
NAM/GFS SOUNDINGS SHOW ABOUT 2000-3000J/KG OF MUCAPE DEVELOPING
AHEAD OF THE FRONT. THIS WARM SECTOR LOOKS LIKE IT IS CAPPED OFF
BY A 850MB WARM LAYER...WHICH DOES WEAKEN THE CLOSER YOU GET TO
THE FRONT. WHILE THE HIGHEST 0-6KM SHEAR STAYS BEHIND THE SURFACE
FRONT...FORECAST SOUNDINGS FROM THE 16.12Z NAM/GFS BOTH SHOW SOME
DECENT 0-3KM UNIDIRECTIONAL SHEAR AT ABOUT 30KTS WHICH COULD BE
FAVORABLE FOR SOME BOWING SEGMENTS. WILL HAVE TO MONITOR THE
TIMING OF THE FROPA TIMING AS IT HAS BOUNCED AROUND THE PAST FEW
DAYS BUT DOES SEEM TO BE SETTLING DOWN ON MID AFTERNOON AS SOME OF
THE SHORTER RANGE MODELS PICK UP ON IT. EXPECT THAT ANY CONVECTION
WOULD DEVELOP RIGHT OUT AHEAD OF THE FRONT WHERE THE CAP WEAKENS
YET INSTABILITY STAYS HIGH ALONG WITH THE DEEP LIFT.

AFTER THE FRONT MOVES THROUGH BY THURSDAY NIGHT...IT WILL JUST BE
ANOTHER STRETCH OF BELOW NORMAL TEMPERATURES GOING THROUGH NEXT
WEEKEND WITH DRY CONDITIONS AS A RIDGE OF HIGH PRESSURE BUILDS
ACROSS THE REGION WITH THE NEXT SYSTEM NOT COMING IN UNTIL PERHAPS
LATE ON MONDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 631 PM CDT MON SEP 16 2013

CLEAR SKIES TO PREVAIL AT TAF SITES THROUGH EARLY TUESDAY AS HIGH
PRESSURE SLIPS OFF TO THE SOUTHEAST. LITTLE CONCERN FOR RIVER
VALLEY FOG OVERNIGHT AS RETURN FLOW INCREASES IN EARNEST AND
SATURATION REMAINS LIMITED IN THE LOW LEVELS. INCREASING MID/HIGH
CLOUDS EXPECTED DURING THE DAY AS THE NEXT WEATHER SYSTEM TAKES
AIM ON THE REGION AND CEILINGS WILL GRADUALLY LOWER TO AROUND
5KFT BY LATE AFTERNOON AS MOISTURE TRANSPORT AND FORCING
INCREASES. COULD NOT RULE OUT A SPRINKLE OR TWO BEFORE 00Z...BUT
BULK OF PRECIPITATION CHANCES AND LOWER CEILINGS WILL BEGIN BY MID
TO LATE EVENING...ONCE BEST MOISTURE TRANSPORT ASSOCIATED WITH
THE LOW LEVEL JET NOSES INTO THE AREA.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...HALBACH
LONG TERM....HALBACH
AVIATION.....ZT
Hazardous weather outlook, Sep 16, 2:52 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
252 PM CDT MON SEP 16 2013

WIZ017-029-034-042>044-171100-
ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-
252 PM CDT MON SEP 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
NORTH CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

PATCHY FROST WILL BE POSSIBLE LATE TONIGHT OVER PORTIONS OF CENTRAL
AND NORTH CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY AFTERNOON THROUGH
THURSDAY NIGHT. A FEW OF THUNDERSTORMS MAY BECOME SEVERE ON THURSDAY
AFTERNOON AND EVENING.  THE MAIN SEVERE WEATHER THREATS WILL BE
DAMAGING WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-171100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND-
TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
252 PM CDT MON SEP 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY AFTERNOON THROUGH
THURSDAY NIGHT. A FEW OF THUNDERSTORMS MAY BECOME SEVERE ON THURSDAY
AFTERNOON AND EVENING.  THE MAIN SEVERE WEATHER THREATS WILL BE
DAMAGING WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04/BOYNE

Nearby

Frost Advisories in Wisconsin, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.